I am currently taking the seasonal (Seasonelle) birth control pill. Ive been taking it for about a year now, and so far it works fine. whenever i miss a pill or am late to take one by more than a few hours i start bleeding. This past month ive been under a lot of stress so i missed my pill once and then took it late again a few days in a row but am still having sex. This past week the blood has turned brown, quite dark, and it is thicker. Today i had a massive cramping. What should i do and what can this mean?
Welcome to ehealthforum.
The brown bleeding that you are having could be the old blood coming out. You should get an examination done by your doctor/gynecologist to make sure you are not pregnant while being on the pill (since you missed taking them).
Request your gynecologist to change the prescription for the pill that has lesser side effects and gives you protection from pregnancy. Discuss about alternate methods of birth control like implants and depo shots (to avoid problem of missing the dose). See if you can be put on them. If you miss pill or take it late, follow up with additional birth control measures (condoms/spermicide) if having intercourse.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.